# SDR 97ZZZM84

- Difficulty date: July 22, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N609TW
- Make and model: Boeing 767231
- Aircraft serial: 22572
- Engine: Pwa JT9D7R4D
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Damaged
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

JFK - DURING CLIMB NR 2 ENGINE, S/N 4619, EXPERIENCED A POWER SURGE.  ENGINE PARAMETERS REMAINED WITHIN LIMITS.  FOUND 9TH STAGE COMPRESSOR BLADE DAMAGE.  REPLACED ENGINE AND THEN ENGINE OPERATION CHECKED NORMAL.  INVESTIGATION REVEALED THE HIGH PRESSURE COMPRESSOR HAD SEVERE RUB OF THE INNER AIRSEALS AND TO THE OUTER RUBSTRIPS AND BLADE TIPS.  THE HIGH PRESSURE COMPRESSOR MODULE WAS REPLACED AND ENGINE S/N 4619 WAS RETURNED TO SERVICE.  (M)
